Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 200, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 29, 2007, 2:33 AM EDT for Huntingdon County, Pennsylvania. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2007, 2:33 AM EDT (06:33 UTC)
- Expired
- Jul 29, 2007, 3:00 AM EDT
- In force
- 27 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Huntingdon County, PA
The radar
The State College radar (KCCX), 75 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 2:47 AM EDT | TSTM WND DMG | Orbisonia, PA | LARGE TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 6.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1434 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 290633 SVRCTP PAC061-290700- /O.NEW.KCTP.SV.W.0200.070729T0633Z-070729T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 233 AM EDT SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA... * UNTIL 300 AM EDT * AT 229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORBISONIA...OR 20 MILES SOUTHEAST OF HUNTINGDON...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHIRLEYSBURG AROUND 240 AM EDT... THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 522. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4022 7800 4011 7781 4032 7757 4045 7780 $$ FORECASTER: KF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:15 AM EDT, 18 minutes earlier.
Area forecast discussion, Jul 29, 2:15 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 215 AM EDT SUN JUL 29 2007 .SYNOPSIS... THE LARGE-SCALE TROUGH THAT HAS PERSISTED OVER THE EASTERN US FOR SEVERAL DAYS WILL GRADUALLY LIFT OUT BY EARLY NEXT WEEK WITH WARMER AND DRIER WEATHER IN STORE FOR THE MIDDLE OF NEXT WEEK. UNTIL THEN...EXPECT SCATTERED...MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. THE GREATEST THREAT FOR THESE SHOWERS WILL BE ACROSS THE SOUTHERN AND EASTERN ZONES...CLOSE TO A WEAK FRONTAL BOUNDARY CURRENTLY MOVING SLOWLY THROUGH THE STATE THAT WILL STALL OFF TO OUR SOUTHEAST. && .NEAR TERM /UNTIL 7 AM THIS MORNING/... EARLIER TSTORM ACTIVITY HAS DIED DOWN SIGNIFICANTLY...EXCEPT FOR ONE CLUSTER NEAR THE MD BORDER. THIS CLUSTER IS PROGGED TO SLIP EAST AND SLIGHTLY NORTH THROUGH THE NIGHT...AND WILL KEEP THE HIGHEST POPS FROM FRANKLIN COUNTY EASTWARD. THE INSTABILITY HAS DECREASED ACROSS THE REST OF THE AREA...BUT A STRAY SHOWER IS STILL NOT OUT OF THE QUESTION. FOG MAY AGAIN BECOME LOCALLY DENSE LATE TONIGHT...MAINLY WHERE IT RAINED EARLIER TODAY. SOME STRATUS IS AGAIN POSSIBLE...SO WILL NOT TOTALLY CLEAR IT OUT...EVEN IN THE NORTH. && .SHORT TERM /7 AM THIS MORNING THROUGH 6 AM MONDAY/... PWAT/MOISTURE BOUNDARY SUNDAY IS OVER SSE PA SUGGESTING LOWER POPS ON SUNDAY FOR MOST PLACES THAN PREVIOUS FORECASTS. HIGHEST POPS SHOULD BE IN SOUTHEASTERN-MOST AREAS. IT APPEARS THE PWAT VALUES SLOWLY DECREASE AND ARE NEAR NORMAL OVER MOST OF CENTRAL AND WESTERN PA...WHICH SHOULD DECREASE CHCS FOR PRECIP ACROSS THE N/W. THE DRIER/LOWER-PWAT AIR CONTINUES TO DRAIN IN SUNDAY EVENING AND POPS DECREASE OVERNIGHT INTO EARLY MONDAY. && .LONG TERM /MONDAY THROUGH SATURDAY/... Q-STNRY FNTL BNDRY IS FCAST TO REMAIN NEAR/ALONG THE I-95 CORRIDOR EARLY MONDAY WITH LINGERING SHRA/TSRA MAINLY OVER THE SOUTHEAST 1/2 TO 1/3 OF THE CWA WHERE PRECIPITABLE WATER VALUES /PWATS/ REMAIN ABOVE NORMAL. HAVE PLACED HIGHEST /CHC/ POPS ACROSS THE LWR SUSQ VLY WHICH AGREES WITH THE LATEST MODEL GUIDANCE AND SHORT TERM ENSEMBLE OUTPUT. DECREASED POPS FROM NW TO SE OVERNIGHT MONDAY INTO TUE AS SFC HIGH PRESSURE PUSHES IN FROM THE LOWER GRT LKS. PWATS RETURN TO NORMAL ON TUESDAY AS SFC HI PRES /LOCATED DOWNSTREAM OF PLAINS MID/UPR LVL RIDGE AXIS/ CONTINUES TO SLIDE EWD FROM THE UPR OH VLY...PUSHING THE AFOREMENTIONED Q-STNRY BNDRY FURTHER SOUTH AND EAST INTO THE SRN MID-ATLANTIC STATES/OFFSHORE. ALOFT...PESKY MID/UPR LVL TROF AND ASSOC COOL POOL FINALLY APPEARS TO BE SHUNTED EWD WITH ANOMALOUS H5 HEIGHTS BUILDING EWD ACROSS THE UPR MIDWEST/GRT LKS. MODELS/EPS HAVE TRENDED DRIER COMPARED TO YESTERDAY/00Z RUNS AND THUS HAVE REMOVED POPS FOR TUE. THIS AGREES WITH PREVIOUS LONG TERM THINKING AS PWAT VALUES DROP AOB 1 INCH. TUE-WED SHOULD FEATURE DRY AND WARM CONDS WITH MAX TEMPS TOPPING OUT AOA NORMAL...IN THE LOW/MID 80S WEST TO MID/UPR 80S EAST. HAVE USED MANUAL BLEND OF ENS MOS/GMOS/HPC FOR TEMPS. SFC RIDGE AXIS IS FCAST TO CROSS THE REGION THUR WITH RETURN FLOW SETTING UP FROM THE SW. GEFS INDICATES ABOVE NORMAL HEIGHTS EXTENDING FROM THE UPPER PLAINS AND INTO THE NORTHEAST BY THIS TIME. INCREASING HEAT/HUMIDITY WILL TRANSLATE INTO DAILY SCHC/CHC FOR MAINLY AFTN CONVECTION AND HAVE POPS AOB 25 PCT THUR-SUN. HPC SFC PROGS SHOW A WEAK CLD FNTL BNDRY DROPPING SWD THRU THE STATE FRI-SAT...WHICH MAY ACT AS MORE OF A FOCUS FOR CONVECTION. HOWEVER...TIMING WILL CERTAINLY NEED TO BE RESOLVED AS STILL LOTS OF UNCERTAINTY THIS FAR OUT. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... WILL KEEP THIS SHORT...AS STORMS OVER THE SE ARE WEAKENING SOME...BUF STILL SOME CONCERN OVER FLASH FLOODING. MAINLY MVFR CONDITIONS TODAY INTO MONDAY...AS HIGH DEWPOINTS WORKED BACK TO THE NORTH ON SAT...AFTER SQUALL LINE ON FRIDAY CLEARED THE AREA OUT. SOME IFR CONDITIONS AT TIMES...MAINLY AT NIGHT WITH FOG. THERE MAY BE A FEW HOURS OF VFR CONDITIONS EACH DAY...MAINLY ACROSS THE NORTHERN PART OF THE STATE. AFTER MONDAY...THE REMAINDER OF THE WEEK WILL BRING DRIER WEATHER AND IMPROVED FLYING CONDITIONS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM/DANGELO NEAR TERM...GRUMM/DANGELO SHORT TERM...GRUMM/DANGELO LONG TERM...STEINBUGL AVIATION...RXR/MARTIN
Hazardous weather outlook, Jul 28, 4:45 AM EDT, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 445 AM EDT SAT JUL 28 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-290845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 445 AM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 9:52 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 952 PM EDT SAT JUL 28 2007 PAZ036-064-290215- ADAMS-FRANKLIN- 952 PM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN FRANKLIN AND SOUTHWESTERN ADAMS COUNTIES... AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS ALONG THE MARYLAND BORDER NEAR WAYNESBORO...MOVING SLOWLY NORTH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL...AND MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: DANGELO
Local storm report, Jul 28, 9:58 PM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
958 PM EDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL YORK 39.96N 76.73W
07/28/2007 E0.75 INCH YORK PA PUBLIC
0540 PM HAIL YORK 39.96N 76.73W
07/28/2007 E0.75 INCH YORK PA PUBLIC
0545 PM HAIL YORK 39.96N 76.73W
07/28/2007 E0.75 INCH YORK PA PUBLIC
0545 PM HAIL YORK 39.96N 76.73W
07/28/2007 E0.88 INCH YORK PA PUBLIC
0545 PM TSTM WND DMG 1 SW YORK 39.95N 76.75W
07/28/2007 YORK PA LAW ENFORCEMENT
WIRES DOWN/POWER OUTAGES IN SWRN PART OF YORK CITY
0710 PM HAIL 2 S MANHEIM 40.13N 76.40W
07/28/2007 E0.88 INCH LANCASTER PA PUBLIC
0710 PM TSTM WND DMG 2 S MANHEIM 40.13N 76.40W
07/28/2007 LANCASTER PA PUBLIC
CORN/CROP DAMAGE
0800 PM TSTM WND DMG NEWVILLE 40.17N 77.40W
07/28/2007 CUMBERLAND PA LAW ENFORCEMENT
TREES DOWN BETWEEN NEWVILLE AND PLAINFIELD.
&&
CJESpecial weather statement, Jul 29, 1:45 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 145 AM EDT SUN JUL 29 2007 PAZ066-290615- LANCASTER- 145 AM EDT SUN JUL 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LANCASTER COUNTY... AT 138 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF MILLERSVILLE...MOVING EAST AT 5 MPH. LOCALLIZED WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE UNDER THIS STORM. THIS STORM WILL BE NEAR MILLERSVILLE AROUND 200 AM...LANCASTER AND WILLOW STREET AROUND 215 AM. FORECASTER: KF
Special weather statement, Jul 29, 1:58 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 158 AM EDT SUN JUL 29 2007 PAZ026-290630- HUNTINGDON- 158 AM EDT SUN JUL 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HUNTINGDON COUNTY... AT 155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES NORTHEAST OF BREEZEWOOD...MOVING NORTHEAST AT 5 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR SHADE GAP AROUND 215 AM...ORBISONIA AROUND 225 AM AND SHIRLEYSBURG AROUND 230 AM. FORECASTER: KF
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:52 AM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jul 29, 8:13 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 62 min |
| Jul 29, 8:41 AM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jul 29, 12:19 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 56 min |
| Jul 29, 3:23 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 44 min |
| Jul 29, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 44 min |
| Jul 29, 4:47 PM EDT | Severe Thunderstorm Warning | CTP | Union | 58 min |
| Jul 29, 5:07 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 53 min |
| Jul 29, 6:16 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 59 min |
| Jul 29, 6:53 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 67 min |
| Jul 29, 7:14 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 46 min |
| Jul 29, 7:51 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry | 54 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.